Search

Creating Your Wedding Timeline

Updated: Aug 10, 2021







This is a good question that gets asked and I can understand why it might be a bit confusing.⁠

The best place to start will be with the times that you can't do anything about, your ceremony which you can't change by too much and the time by which you have to be out of your venue, your cut off time (i.e. midnight or 01:00am). ⁠

Now you know your start point and your end point, start with your ceremony time and work your way forward from here. ⁠ Typically a wedding ceremony in Cape Town, South Africa, takes place at about 16:00 (especially if it is a summer wedding)


Each wedding will differ in the different aspects but this is my basic guide to help guide you down the right path.To start with ask your minister or magistrate how long (more or less the ceremony will take) but on a rough start a religious ceremony takes about an hour and a civil ceremony takes about 30 min, again double check on your timing. This can differ from ceremony to ceremony. This lands you at 16:30/17:00 depending on your times. From here I am going to work with 16:30.


If your wedding ceremony is taking place at a different venue from your reception venue, you need to take into account the time it will take for your guests to get themselves together and leave the ceremony venue.


Take into account the time it will take your guests to exit the ceremony area and make their way to the drinks reception (after having thrown flower petals at you and wished you well). This can depend on the venue and the type of ceremony you are having.


16:45, your reception will begin (if your ceremony is taking place at the same venue as your reception then you don't have to give as much time to guests making their way to the reception venue). Give about 10-15 min from the end of the ceremony to the start of your drinks reception.

Your drinks reception should ultimately be between 90 min to 2 hours (best to go with 90 min) taking you to 18:15/18:45.


18:15/18:45 you ask your guests to be seated with you as the couple entering for dinner at 18:35/19:05. These 20 min gives the guests enough time to find their seats and to sit down. Next comes your wedding meal. Depending on how many guests need to be served, the type of meal you are having (buffet or plated) you can set aside 1.5 - 2 hours for the meal. Give your waiters 10- 15 min to top up everyones glasses for toasts. Set your speeches to 20:15.


Again depending on you and how many people are giving speeches you can set aside 20-30 min for your speeches. This really depends on how many people are giving speeches. Try not to go longer with speeches as people will start to loose interest after 30 min.


Cake Cutting can be set for 21:00 and you can start the dancing from there.


This is a rough breakdown of a wedding day timeline fro after your ceremony. Happy wedding planning!



I hope you found this helpful. Needing more help with determining your wedding day timeline send me a DM and we can arrange a power hour were I will walk you through the process.





5 views0 comments

Recent Posts

See All